Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 140, NWS Austin/San Antonio, TX

May 9, 2007Real County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 9, 2007, 7:11 PM CDT for Real County, Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2007, 7:11 PM CDT (00:11 UTC)
Expired
May 9, 2007, 10:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-486 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 100012
FFWEWX
TXC385-463-100315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LEAKEY...
  UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF UVALDE...

* UNTIL 1015 PM CDT

* AT 708 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A LINE OF THUNDERSTORMS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO FRIO

A LINE OF THUNDERSTORMS EXTENDS FROM 29 MILES NORTH OF LEAKEY TO 
LEAKEY TO CONCAN TO 15 MILES SOUTHWEST OF UVALDE...MOVING EAST AT 30 
MPH. VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2914 10009 2913 9960 3004 9975 3005 9992

$$
1 follow-up statement
000 
WGUS74 KEWX 100315
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1009 PM CDT WED MAY 9 2007

TXC385-463-100319-
REAL TX-UVALDE TX-
1009 PM CDT WED MAY 9 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR UVALDE AND
REAL COUNTIES...

THE THUNDERSTORMS WITH HEAVY RAINS HAVE MOVED WELL EAST OF THE AREA 
AND THE FLASH FLOOD WARNING FOR UVALDE AND REAL COUNTIES HAS BEEN 
ALLOWED TO EXPIRE.  NO ADDITIONAL RAINS ARE EXPECTED OVERNIGHT... 
HOWEVER SOME RESIDUAL FLOODING MAY CONTINUE SO CAUTION IS STILL 
ADVISED.  

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 7:06 PM CDT, 5 minutes earlier.

Area forecast discussion, May 9, 7:06 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 PM CDT WED MAY 9 2007

.UPDATE...
UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 263 UNTIL 11 PM
CDT FOR THE EASTERN HILL COUNTRY AND SOUTH CENTRAL TEXAS. PLEASE
REFER TO THE SATWCNEWX PRODUCT FOR FURTHER DETAILS.

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT WED MAY 9 2007/

DISCUSSION...
THE FLASH FLOOD WATCH REMAINS IN PLACE ACROSS PORTIONS OF SOUTH
CENTRAL TEXAS WEST OF THE AUSTIN/SAN ANTONIO I-35 CORRIDOR. AN
UPPER LEVEL LOW IS PROGRESSING EAST ACROSS FAR WEST TEXAS AND
NORTHERN MEXICO...AS SEEN IN THE LATEST WV IMAGERY...AND WILL PUSH
ACROSS CENTRAL TEXAS OVER THE NEXT 24H. THUNDERSTORMS ARE ON THE
INCREASE ACROSS VAL VERDE COUNTY AND WEST OF THE RIO GRANDE...AND
ARE FORECAST TO EXPAND IN AREA AND PROGRESS EAST THIS EVENING AND
OVERNIGHT...POSSIBLY FORMING AN MCS. WIDESPREAD 1-2 INCH RAINS ARE
LIKELY ACROSS MUCH OF THE WATCH AREA...WITH ISOLATED TOTALS UP TO
5 INCHES TONIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED TO
THE AUSTIN/SAN ANTONIO METROS TONIGHT IF AN MCS DEVELOPS. COUNTIES
UNDER THE FLASH FLOOD WATCH ALSO HAVE A SHOT AT SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE THREATS. THE FLASH FLOOD THREAT WILL DIMINISH THURSDAY AS
SOUTH CENTRAL TEXAS ENDS-UP ON THE BACK SIDE OF THE UPPER
LOW WITH LOWER PWATS...AND AREAS WITH HIGHER POPS ACROSS THE EAST
ABLE TO HANDLE SOME RAIN. SEVERE THUNDERSTORMS WILL BE POSSIBLE
THURSDAY AS WELL...ESPECIALLY LATE AFTERNOON AND EVENING ACROSS
OUR SE COUNTIES. POPS WILL DECREASE...BUT THUNDERSTORMS WILL
REMAIN IN THE FORECAST THROUGH SATURDAY WITH DAYTIME HEATING-
TRIGGERED THUNDERSTORMS POSSIBLE ON THE BACK SIDE OF THE WEAKENING
UPPER LOW.

MAX TEMPS WILL INCREASE TO ABOVE NORMAL BY NEXT WEEK AS AN UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER TEXAS. OUR NUMBERS ARE
CLOSE TO THE 12Z GFS MOS...EXCEPT FOR THE 1ST PERIOD WHERE OUR POPS
ARE HIGHER (CLOSER TO MET MOS) AND MIN TEMPS ARE A COMPROMISE OF
GUIDANCE AND PERSISTENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  82  63  84  64 /  50  50  30  30  10
AUSTIN BERGSTROM INTL AIRPORT  64  81  59  84  59 /  50  50  30  30  10
DEL RIO INTL AIRPORT           65  86  65  87  65 /  70  20  10  10  10
SAN ANTONIO INTL AIRPORT       65  83  63  83  63 /  60  40  30  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING ZONES:
BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...FRIO...GILLESPIE...
KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...
UVALDE...VAL VERDE...ZAVALA.

&&

25/01
Hazardous weather outlook, May 9, 5:26 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT WED MAY 9 2007

TXZ171>173-183>194-202>209-217>225-228-101030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT
OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH
FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

In the hours before

Special weather statement, May 9, 3:44 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT WED MAY 9 2007

TXZ183-202-092245-
VAL VERDE-KINNEY-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE
344 PM CDT WED MAY 9 2007

...SEVERE THUNDERSTORM MOVING ACROSS NORTHERN MEXICO TOWARD DEL
RIO AND LAKE AMISTAD...

A SLOW MOVING SEVERE THUNDERSTORM WILL THREATEN LAKE AMISTAD BY 5
PM AND THE DEL RIO AREA BY 6 PM. AT 342 PM...NATIONAL WEATHER
SERVICE METEOROLOGISTS INDICATED A SEVERE THUNDERSTORM OVER
MEXICO...OR ABOUT 20 MILES WEST OF LAKE AMISTAD. THIS THUNDERSTORM HAS
SIGNS OF ROTATION...AND COULD EASILY PRODUCE A TORNADO. THE STORM
IS GENERALLY MOVING EAST AT 10 TO 15 MPH...BUT COULD DEVIATE SOUTHEAST
TOWARD THE CITY OF DEL RIO.

IF THE STORM REMAINS INTENSE...A SEVERE THUNDERSTORM WARNING OR A
TORNADO WARNING WILL BE NEEDED FOR THE SOUTHERN PART OF VAL VERDE
COUNTY BY 5 PM. THOSE WITH INTERESTS ON LAKE AMISTAD OR NEAR DEL
RIO SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE ACTION IF
SEVERE WEATHER THEATENS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM FOR WESTERN PORTIONS
OF SOUTH CENTRAL TEXAS.
Local storm report, May 9, 4:54 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     FLOOD            10 NNE DEL RIO          29.51N 100.83W
05/09/2007                   VAL VERDE          TX   DEPT OF HIGHWAYS

            SEVERAL ROADS IN VAL VERDE HAVE WATER OVER THEM WHICH
            CAUSED THEM TO CLOSE. RM2523, SH164, RM1024 AND RM189.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:15 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala60 min
May 9, 8:14 PM CDTSevere Thunderstorm WarningEWXDimmit61 min
May 9, 8:54 PM CDTFlash Flood WarningEWXDimmit3 hr
May 10, 5:59 PM CDTSevere Thunderstorm WarningEWXGonzales46 min
May 10, 6:46 PM CDTSevere Thunderstorm WarningEWXLavaca44 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.